How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 51992
Experience:  Medical Doctor Trained at a Top Academic Institution
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I bought two products: Top Care Allergy Tablets, and Benadryl

This answer was rated:

I bought two products: Top Care Allergy Tablets, and Benadryl Itch Spray. The tablets say not to use with any product containing Diphenhydramine, even one used on the skin, and the spray says the same, only for those taken by mouth. I used both prior to reading this warning. Am I royally screwed?
Hello. I'm Dr. Phil, licensed and practicing Internal Medicine Physician. Excellent service is my goal.

Thanks for this question

Basically you took benadryl orally and put it on the skin

Very little is absorbed through the skin

I would avoid this in the future but you should be fine.

I wouldn't worry about it.

I hope this helps.

If you have more questions, just reply. :)
Customer: replied 3 years ago.

Okay, thanks, XXXXX XXXXX worried for a second there.


Also, I originally thought my itching and the abrasions on my arms and legs were a sign of poison Ivy, as I had been weeding at both my and a friend's house. However, my ankles have become swollen, first the right, and now the left. A hot bath soothes the itching, but an ice pack does nothing for the swelling. It is difficult to put my shoes on, and my ankles are showing signs of this in the form of scratches.


Furthermore, when the scabs on my legs are scratched off by my clothes rubbing against them, they sometimes leak a transparent yellow fluid.


Finally, the area from just above my knees to just below them on the insides of both legs feels like there is a tightened cord digging into them, any suggestions?

Thanks Alan.

These are odd symptoms to say the least.

It still could be poison ivy. I have seen some poison ivy reactions that would shock you.

The leaking yellow fluid indicates a possible skin infection.

The swelling and the pain indicate a possible blood clot.

I think this requires a visit to urgent care to say the least. you definitely need this looked at in person.

Dr. Phil, MD and 5 other Medical Specialists are ready to help you
I appreciate the excellent rating.

I would be happy to help you in the future. Just ask for Dr. Phil in your question opening or bookmark this page

I greatly appreciate a positive rating in the customer satisfaction survey that you will receive via email. It is important for me to get your feedback. Thank you. :)

Related Medical Questions